Overdose and atropine poisoning: symptoms, treatment
Atropine sulfate and its derivatives are widely used for the diagnosis and treatment of eye pathologies, diseases of the gastrointestinal tract and the cardiovascular system. In the treatment of vegetable or synthetic alkaloid should exercise extreme caution, the drug can cause fatal intoxication. Storage tablets and solutions at an easily accessible place may cause poisoning by atropine in young children or adults. Should be aware of dangerous symptoms of overdose and know how to provide first aid.
The therapeutic effect of atropine
Atropine belongs to the group M-holinoblokatorov, is a mixture of equal quantities of tropinovy broadcast on the air and tropic acid. Many people mistakenly assume that the alkaloid contained in various species of Datura, belladonna or belém. In fact, the composition of these medicinal plants is part of its levorotatory isomer hyoscyamine. Only in the process of chemical selection appears atropine, compound, has not lost relevance in the treatment of many diseases.
Atropine and its salts can cause intoxication of the organism. But the alkaloid is a powerful antidote in cases of poisoning with dichlorvos, Malathion, trichlorfon, sarin, Zaman and other organophosphorus compounds.
Atropine is not a harmless drug. A severe blow to the human body can cause even 5 drops of solution. The lethal dose for oral use is 0.1 g or more, and younger children danger 0.002 g of synthetic alkaloid. The introduction of the parenteral drug contributes to a more rapid intoxication with rapidly increasing symptoms.
Why is it possible to overdose atropine
Acute intoxication by the alkaloid occurs when the dose of medication or after eating fruits, berries and other parts of poisonous plants, which contain large amounts of toxins. Toxic substances can enter the human body in the following ways:
- when injected into the stomach;
- through the pores in the skin;
- vapour inhalation;
- through the mucous membranes.
Depending on the dose of atropine, the symptoms of poisoning by M-anticholinergics appear almost immediately, in 10-15 minutes. Chemical compounds react with the protein in the liver with the formation of metabolites. There is a decrease in the functional activity of the kidneys. They stop filter the blood from metabolic products, remove them with urine from the body.
Many people like luxury flowers dope. If a vase with a bouquet to leave on overnight in the bedroom, then in the morning you can Wake up with obvious signs of atropine poisoning: headache, vomiting, and trembling limbs.
M-anticholinergics when the concentration of the block of the peripheral and Central M-cholinergic receptors, and it increases the tone of conductivity of nerve fibres. Human pupils dilate and blood vessels, increases the speed of blood flow, which contributes to the rapid spread of toxins. The characteristic clinical picture of poisoning consists of two stages:
- Atropinovy psychosis – neural and motor agitation.
- Coma – a persistent decrease in respiration.
Intoxication atropine negatively affects the hypothalamus, and smooth muscle of internal organs, the secretion of glands. Communicating with the red blood cells, toxic compounds can cause oxygen starvation of the brain cells. Lack of regulation leads to pulmonary edema and respiratory failure.
How is it possible to get poisoned by atropine
Curious small children attracted to mouth-watering berries and bright flowers of belladonna and Datura. In the use of deadly fruit, or breathing in the sweet aroma of penetration of the poison into the body. Often parents are the signs of atropine poisoning for the symptoms of allergies, colds, food intoxication and carry out poor treatment, neglect of medical help.
Pharmacological industry produces the alkaloid in the form of tablets, ointments and eye drops solution of atropine sulfate. Products are widely used in medicine due to its broad spectrum of action:
- relieve spasms and reduce the tone of smooth muscles of bronchi, uterus and other internal organs;
- reduce the secretion of sweat, salivary glands;
- increase intraocular pressure, reduce the tone of the circular muscles of the eye;
- increases atrioventricular permeability of the myocardium;
- reduce tremor, muscle tension;
- excite specific receptors in the center, regulates breathing.
The elderly due to age-related changes is often forgotten that already took the medicine. After a while they can again use dangerous alkaloid. In their body accumulates the dose of atropine that causes poisoning.
Drugs atropine is used as antidote to poisoning FOS, and also to eliminate intestinal, renal, biliary colic. Tablets and solutions of the alkaloid can be found in the body patients:
- Gastric ulcer and duodenal ulcer.
- Bradycardia and other cardiac arrhythmias.
- Ocular pathologies.
Use atropine in anaesthetic practice inmedical preparing patients. Interesting fact – synthetic alkaloid used for the treatment of excessive sweating.
Symptoms and stages of intoxication by atropine
Even a small overdose can provoke acute poisoning with atropine. For proper treatment it is important to establish the amount of toxic substances, trapped in the human body. The severity of symptoms, a great for each stage, allows to determine the concentration of chemical compounds in the bloodstream.
Easy degree of a poisoning
A small amount of a toxin causes a decrease in salivation, difficulty in swallowing, the victim is experiencing constant thirst.
The person who took even a small dose of atropine, there is a characteristic symptom of the changing voice. He becomes hoarse, rough, husky.
Alkaloid intoxication causes disruption of the gastrointestinal tract. The victim nausea, abdominal pain, difficulty urinating. For this stage, characterized by:
- The gleam in his eyes, a slight dilation of the pupils.
- The feeling of sleepiness or emotional instability.
- Visual disturbances.
Often the person feels a weakness of the lower extremities. An hour after poisoning, the victim falls asleep for a long time. During sleep almost all signs of toxicity disappear – atropine fully filtered and excreted by the kidneys.
The average degree of poisoning
This stage is characterized by increasing psychomotor excitement and the emergence of inadequate response to the immediate environment. Talking to the victims is almost impossible – the offer of support and treatment they are perceived in bayonets. Pupils dilate, swollen mucous membranes of the mouth, nose, throat.
The average degree of poisoning is a persistent increase in temperature to 38.5 °C. It can trigger redness of the upper body, decreased sweating, dryness of the mucous membranes.
In the diagnosis of the doctors there are the following distinctive features symptoms:
- increased heart rate;
- increase in blood pressure.
Atropine causes loss of coordination. Affected gait resembles the movement of a drunk person.
This stage of intoxication is characterized by the appearance of auditory and visual hallucinations. The victims do not recognize relatives, eager to leave the room, trying to catch something with his hands. They have confused consciousness, speech becomes incoherent.
In humans, there is a dry, wheezing, feeling short of breath. To determine severe toxicity is possible by the advanced pupils. If direct light on the eyes, constriction of the pupils is not going to happen.
Ingestion of a substantial dose of atropine causes these symptoms of intoxication:
- Tremor of upper and lower extremities.
- Deep sleep.
- Pale skin.
- Shallow breathing.
The victim appears muscle weakness, impaired urination, decreased blood pressure. Starting to develop pulmonary edema, which is replaced by atropinovij coma and stop breathing. A distinctive feature of this stage is partial memory loss for the period of poisoning.
First aid for poisoning
Relatives should immediately call an ambulance. No one knows what dosage of atropine was triggered by poisoning. While the doctor is EN route, should provide first aid to the victim:
- lay person on side to reassure;
- to empty the stomach with a solution of potassium permanganate;
- to keep a person in a horizontal position, to talk to him about his feelings;
- give the victim a few tablets of activated charcoal;
- drink man strong sweet tea.
Arrived the doctor will inject the patient the antidote, carry out the necessary resuscitation. In severe intoxication, threatening human life, will be produced hospitalization.
An overdose of atropine possible failure to comply with rules of storage of medicines. For the prevention of fatal poisoning should be stored solutions and pills in the place where you will not be able to get the kids. In the treatment of elderly relatives it is necessary to carefully control the consumed dosage.